Posted by margaret
on April 04, 2000 at 02:26:22:
In Reply to: Lamictal side effects posted by Adie on March 18, 2000 at 08:08:14:
: After having several Grand Mal seizures within the space of a week resulting in Status Epilepticus, I was taken into hospital and my Lamictal dose was gradually increased to 500mg per day. My fits have now stabilised and I have not had a seizure since then but the weeks after I came out of hospital, I have gradually been feeling worse and worse with periods of nausea and vommiting every day. I also get attacks when I feel very weak and dizzy as though I am going to faint. All I feel like doing is going to bed and lying down. The symptoms got that bad that it has seriously started to disrupt my life as when I am out and about I don't know when these attacks will happen. When I visited the doctor he took a blood test for a lamotrigine level and it was discovered the level in my blood was very high and that was what could have been causing my symptoms. Now my dose is being gradually reduced and I am currently down to 250my per day although my doctor may still reduce this further depending on the results of another lamotrigine level test.
: I am still having these periods of sickness and a feeling of weakness although they are now less frequent. I was wondering whether anybody else has had an experience with lamictal like this and did they have these similar side effects?
: Also the blood test showed that I have a liver disfunction and it was the enzyme responsible for breaking down alcohol that was not working properly. As I do not drink alcohol could it be the lamotrigine causing this also?
:Perhaps you should consider changing your med's you don't say if you're taking another med along with lamictal(this can have the effect of increasing blood levels) as for your liver problem, this can be caused by anti epeleptic meds you should read all the info you possibly can appertaining to side effects of any drug you are taking ,then you'll be able to recognise the known side effects(though they are by know means all known) and act accordingly.